Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 6, 2022, 3:15 PM CDT for Cimarron County, Oklahoma; 8 counties in Texas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 3:15 PM CDT (20:15 UTC)
- In effect from
- Apr 7, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Collingsworth County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -346 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS74 KAMA 062015 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 315 PM CDT Wed Apr 6 2022 OKZ001-TXZ002-009-010-070500- /O.NEW.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ /O.CON.KAMA.WI.Y.0007.000000T0000Z-220407T0000Z/ Cimarron-Sherman-Roberts-Hemphill- Including the cities of Lake Marvin, Boise City, Canadian, Miami, Glazier, Codman, Stratford, Keyes, and Lora 315 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...For the Wind Advisory today, northwest winds 30 to 39 mph with gusts up to 55 mph expected. For the Wind Advisory tomorrow, northwest winds 30 to 39 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Hemphill, Roberts and Sherman Counties. * WHEN...For the Wind Advisory today, until 7 PM CDT this evening. For the Wind Advisory tomorrow, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ007-008-014-015-070500- /O.NEW.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Moore-Hutchinson-Gray-Wheeler- Including the cities of Wheeler, Masterson, Lela, Four Way, Borger, Briscoe, Dumas, Shamrock, Twitty, Pampa, and Kingsmill 315 PM CDT Wed Apr 6 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Northwest winds 30 to 39 mph expected, with gusts up to 55 mph. * WHERE...Gray, Hutchinson, Moore and Wheeler Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ002-003-TXZ003>005-070500- /O.NEW.KAMA.HW.A.0003.220407T1500Z-220408T0000Z/ /O.CON.KAMA.WI.Y.0007.000000T0000Z-220407T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Spearman, Forgan, Higgins, Gruver, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, Farnsworth, and Guymon 315 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 70 mph possible. For the Wind Advisory, northwest winds 30 to 39 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Lipscomb and Ochiltree Counties. * WHEN...For the High Wind Watch, from Thursday morning through Thursday evening. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ DGW
5 follow-up statements
255 WWUS74 KAMA 070020 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 720 PM CDT Wed Apr 6 2022 OKZ001-TXZ002-009-010-070830- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-220407T0000Z/ /O.CON.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Cimarron-Sherman-Roberts-Hemphill- Including the cities of Lake Marvin, Boise City, Canadian, Miami, Glazier, Codman, Stratford, Keyes, and Lora 720 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the Wind Advisory on Thursday, northwest winds 35 to 39 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Hemphill, Roberts and Sherman Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ002-003-TXZ003>005-070830- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-220407T0000Z/ /O.CON.KAMA.HW.A.0003.220407T1500Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Spearman, Forgan, Higgins, Gruver, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, Farnsworth, and Guymon 720 PM CDT Wed Apr 6 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Lipscomb and Ochiltree Counties. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ TXZ007-008-014-015-070830- /O.CON.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Moore-Hutchinson-Gray-Wheeler- Including the cities of Wheeler, Masterson, Lela, Four Way, Borger, Briscoe, Dumas, Shamrock, Twitty, Pampa, and Kingsmill 720 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Northwest winds 35 to 39 mph expected, with gusts up to 55 mph. * WHERE...Gray, Hutchinson, Moore and Wheeler Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 02
334 WWUS74 KAMA 070238 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 938 PM CDT Wed Apr 6 2022 OKZ001-TXZ002-007>010-014-015-071045- /O.CON.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler- Including the cities of Glazier, Wheeler, Boise City, Masterson, Miami, Four Way, Borger, Codman, Dumas, Shamrock, Lela, Stratford, Briscoe, Twitty, Keyes, Lake Marvin, Canadian, Kingsmill, Lora, and Pampa 938 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Northwest winds 35 to 39 mph expected, with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Gray, Hemphill, Hutchinson, Moore, Roberts, Sherman and Wheeler Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ002-003-TXZ003>005-071045- /O.CON.KAMA.HW.A.0003.220407T1500Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Spearman, Forgan, Higgins, Gruver, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, Farnsworth, and Guymon 938 PM CDT Wed Apr 6 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Lipscomb and Ochiltree Counties. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 02
892 WWUS74 KAMA 070738 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 238 AM CDT Thu Apr 7 2022 TXZ009-010-015-071600- /O.UPG.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ /O.NEW.KAMA.HW.W.0004.220407T1500Z-220408T0000Z/ Roberts-Hemphill-Wheeler- Including the cities of Glazier, Wheeler, Canadian, Miami, Briscoe, Lake Marvin, Codman, Twitty, Shamrock, Lela, and Lora 238 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 40 mph with gusts up to 65 mph expected. * WHERE...Hemphill, Roberts and Wheeler Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ002-003-TXZ003>005-071600- /O.UPG.KAMA.HW.A.0003.220407T1500Z-220408T0000Z/ /O.NEW.KAMA.HW.W.0004.220407T1500Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Spearman, Forgan, Higgins, Gruver, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, Farnsworth, and Guymon 238 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 40 to 45 mph with gusts up to 65 mph expected. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Lipscomb and Ochiltree Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ020-071600- /O.EXA.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Collingsworth- Including the cities of Samnorwood, Dozier, Lutie, and Wellington 238 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 35 mph with gusts up to 55 mph expected. * WHERE...Collingsworth County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ002-007-008-014-071600- /O.CON.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray- Including the cities of Boise City, Masterson, Four Way, Borger, Dumas, Stratford, Keyes, Pampa, and Kingsmill 238 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Gray, Hutchinson, Moore and Sherman Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ward
535 WWUS74 KAMA 071719 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1219 PM CDT Thu Apr 7 2022 OKZ002-003-TXZ003>005-009-010-015-080000- /O.CON.KAMA.HW.W.0004.000000T0000Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Wheeler- Including the cities of Wheeler, Glazier, Lora, Gruver, Lela, Lake Marvin, Codman, Waka, Perryton, Higgins, Canadian, Miami, Booker, Wolf Creek Park, Spearman, Forgan, Briscoe, Twitty, Shamrock, Follett, Beaver, Farnsworth, and Guymon 1219 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Hemphill, Lipscomb, Ochiltree, Roberts and Wheeler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust has shown up on satellite and will be moving into the Panhandles. Expect, reduced visibility over the next several hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001-TXZ002-007-008-014-020-080000- /O.CON.KAMA.WI.Y.0008.000000T0000Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray-Collingsworth- Including the cities of Dozier, Boise City, Masterson, Four Way, Borger, Wellington, Dumas, Samnorwood, Stratford, Keyes, Lutie, Pampa, and Kingsmill 1219 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 39 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Collingsworth, Gray, Hutchinson, Moore and Sherman Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust has shown up on satellite and will be moving into the Panhandles. Expect, reduced visibility over the next several hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGW
891 WWUS74 KAMA 080015 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 715 PM CDT Thu Apr 7 2022 OKZ002-003-TXZ003>005-009-010-015-080115- /O.EXP.KAMA.HW.W.0004.000000T0000Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Wheeler- Including the cities of Wheeler, Glazier, Lora, Gruver, Lela, Lake Marvin, Codman, Waka, Perryton, Higgins, Canadian, Miami, Booker, Wolf Creek Park, Spearman, Forgan, Briscoe, Twitty, Shamrock, Follett, Beaver, Farnsworth, and Guymon 715 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds have diminished, and that trend will continue this evening. As a result, the High Wind Warning issued earlier for the central and eastern Oklahoma Panhandle as well as the northeast third of the Texas Panhandle has been allowed to expire at 7 PM. $$ OKZ001-TXZ002-007-008-014-020-080115- /O.EXP.KAMA.WI.Y.0008.000000T0000Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray-Collingsworth- Including the cities of Dozier, Boise City, Masterson, Four Way, Borger, Wellington, Dumas, Samnorwood, Stratford, Keyes, Lutie, Pampa, and Kingsmill 715 PM CDT Thu Apr 7 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished, and that trend will continue this evening. As a result, the Wind Advisory issued earlier for the western Oklahoma Panhandle and parts of the Texas Panhandle has been allowed to expire at 7 PM. $$ 02
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 6, 12:49 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 6, 12:49 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1249 PM CDT Wed Apr 6 2022
.AVIATION...18Z TAFS...
VFR conditions will prevail at all TAF sites over the next 24
hours. Possible MVFR conditions due to blowing dust, but
confidence is not enough confidence to go below 6SM at this time.
Winds will continue out of the north for the majority of the TAF
period. Wind will be in the 20-30kt range at KAMA and KDHT through
about 02z with KGUY in the 30-45kt range. After 02z winds should
come down in the 15-20kt range overnight and then pick back up
after 15z in the 25-35kt rang with gusts in the 35-45kt range at
KAMA and KDHT. Winds could gust above 50kts after 15z at KGUY.
Weber
&&
.PREV DISCUSSION... /Issued 351 AM CDT Wed Apr 6 2022/
SHORT TERM...Today through Tomorrow Night...
For today, the main H500 low pressure system centered near the
Twin Cities of Minnesota will continue to bring windy and fire
weather conditions over a 1,000 miles away in the the Texas and
Oklahoma Panhandles.
As the associated sfc low with the main H500 low occludes within
the upper Midwest, the main sfc-500 height fields continue to
further compact with a very steep height gradient. This translate
to a rather persistent H850-700 jet originating in the central
Plains and extending southeastward into the northeastern
Panhandles. With mostly clear skies today, we should establish
deep mixed vertical profiles getting close to tapping into some of
the stronger winds aloft. Best chance for the strongest northerly
winds will be across the OK Panhandle and portions of the
northern Panhandles where a Wind Advisory is in effect for this
afternoon. With the northerly surface flow across the Panhandles
in the wake of the cold front from yesterday, high temperatures
today will be cooler compared to yesterday with values today
ranging from the mid 50s in the NW Panhandles to mid 60s in the SE
TX Panhandle.
Unfortunately, the forecast shows almost an exact repeat for
tomorrow that will occur today. Windy and fire weather conditions
continue. Some of the latest 06/00Z model and numerical guidance
is enhancing the H850-700 winds for tomorrow which may result in
some stronger winds compared to today for the northern
Panhandles. Will have to watch that trend closely. High
temperatures tomorrow will range from the mid 50s in the NW
Panhandles to mid 60s in the SE TX Panhandle.
Meccariello
FIRE WEATHER...Today and Tomorrow...
Critical fire weather conditions expected for all of the
Panhandles today, minus the far SW TX Panhandle where winds will be
not as strong as the remainder of the Panhandles. Min RH values
today will be as low as 7 percent with 20 ft winds out of the
northwest of 25-35 mph with higher gusts at times. Strongest
winds will be in the northern Panhandles. Max RFTI values will be
as high as 7 with some isolated locations that could reach 8. With
the continued lack of moisture over the region, ERC percentiles
will range from the 80th to 89th percentile over most of the
Panhandles. Highest values will be in portions of the Ok Panhandle
where ERC percentiles will range from the 90th to 96th
percentiles. Fuels will be exacerbate the persistent fire weather
conditions through tomorrow.
Critical fire weather conditions again for tomorrow for the same
regions as today. 20 ft winds will once again be strongest in the
northern Panhandles with northwest winds of 25-35 mph with higher
gusts at times. Max RFTI values of 7 are expected with min RH
values of 9 percent. ERC percentiles at or over 90th percentile
is expected in a larger area of the majority of the Panhandles by
tomorrow.
Meccariello
LONG TERM...Friday through Tuesday
Northwesterly dry upper flow across the western periphery of a
East Coast closed upper low and trough with an upper ridge
building over the western states Friday and Saturday. The upper
ridge will build in over the Panhandles Saturday before exiting
Saturday night. Upper flow over the Panhandles transitions to
southwesterly Sunday through Tuesday as a northern stream closed
upper low over the Pacific Northwest digs south into southern
California and the Great Basin region by Tuesday. It appears any
precipitation may remain just east and also west of the forecast
area late this weekend through Tuesday.
Surface ridge across the Panhandles Friday moves off to the east
by Saturday as lee surface trough develops across eastern Colorado
and eastern New Mexico. Surface low over eastern Colorado Saturday
is forecast to move east into the central Plains states Sunday.
Cold front forecast to push south into the Oklahoma and northern
Texas Panhandles Sunday which should remain quasi-stationary
across the forecast area Monday into Monday night and Tuesday
morning. The frontal boundary is then forecast to lift north as a
warm front by late Tuesday.
Schneider
FIRE WEATHER...
Friday through Tuesday...
Continuation of elevated to critical fire weather conditions
across all of the Panhandles Friday through Tuesday. Saturday,
Sunday, Monday and Tuesday appear to have the more widespread
critical fire weather conditions. Minimum afternoon relative
humidity values as low as 7 to 11 percent Friday through Tuesday
with 20 foot northwesterly winds Friday 15 to 25 mph with gusts
near 35 to 40 mph and then southwesterly 20 foot winds Saturday
through Tuesday 20 to 35 mph with gusts near 45 to 50 mph. Max
RFTI values Friday as high as 1 to 3 but then as high as 3 to 6
Saturday through Tuesday. ERC values Friday in the 90th to 96th
percentile but increasing into the 97th to 100th percentile mainly
across the central and western Oklahoma Panhandle and possibly
the far northwestern Texas Panhandle Saturday through Tuesday.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 34 63 32 67 / 0 0 0 0 0
Beaver OK 62 35 61 30 64 / 0 0 0 0 0
Boise City OK 56 28 58 27 65 / 0 0 0 0 0
Borger TX 65 36 64 33 70 / 0 0 0 0 0
Boys Ranch TX 63 31 64 30 69 / 0 0 0 0 0
Canyon TX 63 32 64 30 69 / 0 0 0 0 0
Clarendon TX 64 39 64 35 68 / 0 0 0 0 0
Dalhart TX 59 26 60 26 66 / 0 0 0 0 0
Guymon OK 62 34 62 30 66 / 0 0 0 0 0
Hereford TX 63 30 65 28 70 / 0 0 0 0 0
Lipscomb TX 63 37 61 32 64 / 0 0 0 0 0
Pampa TX 62 36 61 32 66 / 0 0 0 0 0
Shamrock TX 66 39 64 35 67 / 0 0 0 0 0
Wellington TX 67 40 67 35 70 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...
Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Palo Duro
Canyon...Potter...Randall...Roberts...Sherman...Wheeler.
Fire Weather Watch from Thursday morning through Thursday
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Donley...Gray...Hansford...
Hartley...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Oldham...Palo Duro Canyon...Potter...Randall...
Roberts...Sherman...Wheeler.
Wind Advisory until 7 PM CDT this evening for the following
zones: Hansford...Hemphill...Lipscomb...Ochiltree...
Roberts...Sherman.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Fire Weather Watch from Thursday morning through Thursday
evening for the following zones: Beaver...Cimarron...Texas.
Wind Advisory until 7 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
&&
89/99Hazardous weather outlook, Apr 6, 3:03 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 303 PM CDT Wed Apr 6 2022 OKZ001>003-TXZ001>020-317-071100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 303 PM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Critical fire weather conditions are expected across the majority of the combined Oklahoma and Texas Panhandles this afternoon. A Red Flag Warning is in effect from 10 AM through 9 PM CDT today for all counties except the two far southwest Texas Panhandle counties. Elevated fire weather conditions will be present for the two counties not in the Red Flag Warning. Strong winds in the 35 to 39 mph range are expected to impact the Oklahoma Panhandle and the most northern and eastern counties in the Texas Panhandle today as well. A Wind Advisory is in effect from noon through 7 PM CDT time for these counties in the northern combined Panhandles. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions will be possible Thursday through Tuesday as well. Strong winds are expected Thursday afternoon, mainly in the northeastern half of the Panhandles. Wind Advisories and High Wind Watches are in effect for Thursday afternoon across portions of the combined Oklahoma and Texas Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today through Tuesday.
In the hours before
Local storm report, Apr 6, 2:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
202 PM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST 2 ENE GOODWELL 36.60N 101.60W
04/06/2022 M65 MPH TEXAS OK MESONET
&&
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:19 AM CDT | Fire Weather Watch | AMA | Beaver, Cimarron, Texas | 12 hr |
| Apr 6, 3:15 PM CDT | High Wind Watch | AMA | Beaver, Texas | 11 hr |
| Apr 6, 3:36 PM CDT | Red Flag Warning | AMA | Beaver, Cimarron, Texas | 29 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.